Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 155, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 1, 2012, 8:25 PM CDT for 4 counties in Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 8:25 PM CDT (01:25 UTC)
- Expired
- Jun 1, 2012, 9:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Briscoe County, TX, Floyd County, TX, Hale County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 82 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 6:22 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1358 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
709 WUUS54 KLUB 020125 SVRLUB TXC045-153-189-437-020200- /O.NEW.KLUB.SV.W.0155.120602T0125Z-120602T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 825 PM CDT FRI JUN 1 2012 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FLOYD COUNTY IN NORTHWEST TEXAS. NORTHEASTERN HALE COUNTY IN NORTHWEST TEXAS. SOUTHEASTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS. EXTREME SOUTHWESTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 900 PM CDT * AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF TULIA...AND MOVING SOUTH AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CLAYTONVILLE AND KRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3421 10144 3426 10190 3460 10180 3459 10146 TIME...MOT...LOC 0125Z 359DEG 17KT 3446 10167 $$ MEADOWS
1 follow-up statement
361
WWUS54 KLUB 020141
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
841 PM CDT FRI JUN 1 2012
TXC045-020151-
/O.CAN.KLUB.SV.W.0155.000000T0000Z-120602T0200Z/
BRISCOE TX-
841 PM CDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN BRISCOE
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 3454 10147 3432 10147 3431 10145 3421 10144
3425 10177 3446 10171 3453 10162
TIME...MOT...LOC 0141Z 359DEG 20KT 3439 10159
$$
TXC153-189-437-020200-
/O.CON.KLUB.SV.W.0155.000000T0000Z-120602T0200Z/
FLOYD TX-HALE TX-SWISHER TX-
841 PM CDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SWISHER...NORTHEASTERN HALE AND NORTHWESTERN FLOYD COUNTIES UNTIL 900
PM CDT...
AT 840 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR CLAYTONVILLE...OR 14 MILES SOUTHEAST OF
TULIA...MOVING SOUTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CLAYTONVILLE.
LAT...LON 3454 10147 3432 10147 3431 10145 3421 10144
3425 10177 3446 10171 3453 10162
TIME...MOT...LOC 0141Z 359DEG 20KT 3439 10159
$$
MEADOWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:54 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 1, 6:54 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 654 PM CDT FRI JUN 1 2012 .UPDATE... BULK OF SHORT-TERM SOLUTIONS DEVELOP A CONVECTIVE SYSTEM DROPPING SOUTH-SOUTHEAST THROUGH MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS AREAS THIS EVENING. STORMS CURRENTLY ON THE VERGE OF ENTERING OUR NORTHERN ZONES. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL MIDNIGHT. WE HAVE BEEFED UP THUNDER CHANCES ESPECIALLY NORTHERN AND EASTERN ZONES FOR THIS EVENING. RMCQUEEN && .AVIATION... THUNDERSTORMS NORTH OF KCDS WILL BEGIN TO AFFECT THE TERMINAL SHORTLY WITH MORE WIDESPREAD ACTIVITY EXPECTED SHORTLY THEREAFTER. LATER THIS EVENING...THESE SAME STORMS MAY MOVE FAR ENOUGH SOUTH TO AFFECT THE KLBB TERMINAL BUT CONFIDENCE IS NOT HIGH AT THE MOMENT IN THIS OCCURRENCE. WILL THEREFORE LEAVE ANY MENTION OF THUNDERSTORMS OUT OF THE KLBB TAF. WINDS WILL INCREASE OUT OF THE SOUTH AGAIN SATURDAY AFTERNOON KEEPING LOW LEVEL MOISTURE IN THE REGION. ANOTHER CHANCE OF THUNDER WILL OCCUR AT EITHER TAF SITE AGAIN TOMORROW BUT THIS ACTIVITY IS NOT EXPECTED UNTIL AFTER 03/00Z. && .PREV DISCUSSION... /ISSUED 319 PM CDT FRI JUN 1 2012/ SHORT TERM... FORECAST FOCUSED AROUND THUNDERSTORM CHANCES TONIGHT AND AGAIN SATURDAY...WITH THE PROSPECTS OF SEVERE STORMS /FAVORING THE NORTHERN ZONES/ THIS EVENING AND AGAIN ON SATURDAY. DECENT LOW-LEVEL MOISTURE HAS NOW RETURNED TO THE ENTIRE FA...AS DEWPOINT HAVE RISEN INTO THE LOWER TO MIDDLE 50S. IN ADDITION...TEMPERATURES HAVE CLIMBED WELL INTO THE 80S YIELDING MLCAPE AOA 1000 J/KG FOR ALL BUT THE EXTREME EASTERN ZONES. HOWEVER...SOME CIN REMAINED IN PLACE AS OF THE 19Z OA FROM SPC...AND THIS IS REFLECTED IN THE BENIGN CU FIELD THAT HAS DEVELOPED THUS FAR ACROSS THE CAPROCK INTO THE SOUTHERN TEXAS PANHANDLE. SOME WEAK SFC CONVERGENCE WAS NOTED THROUGH THE EASTERN TX PANHANDLE AS WELL AS ACROSS THE OK PANHANDLE. IT REMAINS UNCERTAIN IF THE CLOSER AREA OF CONVERGENCE WILL RESULT IN CI...BUT IF IT DOES...MODEST NORTHWEST FLOW ALOFT WILL CARRY THE CONVECTION INTO THE NORTHEAST ZONES LATE THIS AFTERNOON OR EARLY THIS EVENING. THE COMBINATION OF SHEAR AND INSTABILITY WILL SUPPORT SEVERE CONVECTION /INCLUDING SUPERCELLS/ CAPABLE OF LARGE HAIL AND DAMAGING WINDS. OF GREATER CONFIDENCE IS IN ACTIVITY...ALREADY DEVELOPING ACROSS THE OK PANHANDLE...CONTINUING TO EXPAND /PERHAPS INTO A SMALL MCS/ AS IT TRACKS SOUTH-SOUTHEASTWARD. THIS ACTIVITY COULD THREATEN OUR NORTHERN ZONES BY 2-3Z...THOUGH WANING INSTABILITY WITH TIME LEAVE THE SOUTHWARD EXTEND OF THE CONVECTIVE PUSH SOMEWHAT IN QUESTION. THEREFORE...HAVE TAPERED EVENING POPS FROM AROUND 60 PERCENT NORTHEAST ZONES TO 15 PERCENT ACROSS THE SOUTHWEST ZONES. INCREASING SOUTHERLY LLJ TONIGHT COULD KEEP SOME ELEVATED ACTIVITY GOING OVERNIGHT /FAVORING THE NORTHEAST ZONES/...WHERE CHANCE POPS HAVE BEEN MAINTAINED AFTER 6Z. NORTHWESTERLY FLOW ALOFT WILL BACK TO QUASI-ZONAL BY LATE SATURDAY AS A DISTURBANCE EMERGES ACROSS THE CENTRAL HIGH PLAINS AND DRIVES ANOTHER ROUND OF CONVECTION. AT THE SFC...A RESIDUAL BOUNDARY FROM TONIGHT/S STORMS WILL LIKELY BE IN OR NEAR THE NORTHERN ZONES AND COULD BE THE FOCUS FOR ADDITIONAL CI SATURDAY AFTERNOON...THOUGH THE EXACT LOCATION IS SUBJECT TO CHANGE DEPENDING ON HOW STORMS PLAY OUT TONIGHT. NORTH OF THE BAROCLINIC BOUNDARY BACKED FLOW AND STRONG INSTABILITY WILL DEVELOP...SUPPORTIVE OF ANOTHER ROUND OF SEVERE WEATHER. FURTHER SOUTH...CONVERGENCE ALONG A SFC TROUGH EXTENDING SOUTHWARD FROM A SFC LOW ACROSS EAST-CENTRAL NM COULD YIELD ISOLATED/SCATTERED HIGH BASED STORMS. HENCE...HAVE INCREASED POPS TO CHANCE CATEGORY ACROSS THE NW/N ZONES TOMORROW AFTERNOON. LOWS TONIGHT WILL BE PRIMARILY IN THE 60S...WITH HIGHS TOMORROW GENERALLY IN THE 90S. LONG TERM... ONGOING PRECIP SATURDAY AFTN INTO SATURDAY EVENING WILL CONTINUE TO JUSTIFY CHC POPS ACROSS THE NRN ZONES BEFORE DISSIPATING BY LATE EVENING. UPPER RIDGE THEN PROGGED TO BUILD OVER THE PLAINS BY SUNDAY...ALTHOUGH LOOKING LIKE IT WILL NOT YET BE STRONG TO SHUT OFF PRECIPITATION SUNDAY WITH 12Z MODEL RUNS CONTINUING TO SHOW POTENTIAL FOR TSRA TO DEVELOP ALONG THE DRYLINE LATE IN THE DAY. BEYOND SUNDAY MODELS BEGIN TO HAVE PROBLEMS. THE FIRST IS WITH THE STRENGTH AND DURATION OF THE RIDGE AS THE GFS KEEPS RIDGING IN PLACE THROUGH THE WEEK WHILE THE ECMWF FLATTENS THE RIDGE WITH A SIGNIFICANT SHORT WAVE TROUGH THAT IS PROGGED TO MOVE ACROSS THE GREAT BASIN. DEEPER WESTERLY FLOW WITH THAT SCENARIO MAY KICK THE DRYLINE PRETTY FAR TO THE EAST...PARTICULARLY BY WEDNESDAY. SECOND ISSUE IS THE AMOUNT OF MOISTURE TRAPPED IN THE RIDGE...BUT MORE IMPORTANTLY ANY WEAKNESSES THAT GET CAUGHT IN THE RIDGE. THE GFS WHICH PREVIOUSLY WAS ATTEMPTING TO BRING THE CURRENT BAJA LOW OVER THE AREA KEEPS THAT FEATURE SOUTH BUT DOES BRING A LOW INTO THE AREA FROM THE NW WITH SOME CONVECTION MONDAY NIGHT THEN KEEPS IT TRAPPED AND AIDING PRECIP GENERATION THROUGH THE WEEK. THE SOURCE OF THIS LOW APPEARS TO BE CONVECTIVE AND MAY BE CONVECTIVE FEEDBACK IN THE MODEL THAT THEN IS MAINTAINED BY THE MODEL IN AREA OF WEAK MID LEVEL FLOW. FOR NOW THIS SOLUTION SEEMS NEBULOUS AND AN OUTLIER. THIRD ISSUE IS THE POTENTIAL FOR A COLD FRONT TO MOVE INTO THE AREA IN A BACKDOOR FASHION THEN HANG ON ACROSS THE AREA FOR SEVERAL DAYS. BOTH THE GFS AND ECMWF SHOW SOMETHING LIKE THIS OCCURRING ALTHOUGH THE TIMING DIFFERS. BIG QUESTION WITH THIS POSSIBILITY IS THE RIDGE AND ITS STRENGTH. AS A RESULT COULD PUT AT LEAST SLIGHT CHANCE POPS IN AREAWIDE EACH DAY OF THE WEEK. NOT SURE THAT IS THE WAY TO GO AT THIS POINT GIVEN THE SEVERAL AREAS OF UNCERTAINTY SUMMARIZED ABOVE. FOR NOW NO SIG CHANGE TO THE FCST BEYOND SUNDAY FAVORING 00Z MEXMOS OVER 12Z UNTIL A MORE DISTINCT TREND CAN BE OBSERVED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 93 61 97 61 / 50 30 30 10 10 TULIA 61 92 64 97 65 / 70 30 30 20 10 PLAINVIEW 64 94 66 97 66 / 60 20 30 20 20 LEVELLAND 65 97 66 99 66 / 30 20 20 20 10 LUBBOCK 66 97 68 99 68 / 40 20 20 20 20 DENVER CITY 66 96 66 99 66 / 20 20 20 10 10 BROWNFIELD 66 97 66 99 66 / 20 20 20 20 10 CHILDRESS 64 95 67 100 70 / 80 20 30 20 20 SPUR 66 96 67 98 68 / 50 20 20 20 20 ASPERMONT 68 96 69 97 71 / 40 10 20 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/99/01
Hazardous weather outlook, Jun 1, 11:42 AM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1142 AM CDT FRI JUN 1 2012 TXZ021>044-021645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1142 AM CDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER MUCH OF THE SOUTH PLAINS AND ADJACENT ROLLING PLAINS. A WEAK FRONTAL BOUNDARY WILL CONTINUE TO EDGE INTO THE NORTHWESTERN PANHANDLE. THIS WILL BE THE INITIAL FOCUS FOR STRONG AND SEVERE THUNDERSTORM DEVELOPMENT. NORTHWESTERLY WINDS ALOFT WILL CARRY THESE STORMS OUT OF THE PANHANDLE INTO GENERALLY THE EXTREME SOUTHEASTERN PANHANDLE...NORTHEASTERN SOUTH PLAINS...AND NORTHERN ROLLING PLAINS...WITH SOME SOUTHWESTERN DEVELOPMENT LATE THIS EVENING. GIVEN MODERATE TO HIGH INSTABILITY THE PRIMARY THREAT WILL BE LARGE HAIL OF UP TO GOLF BALL SIZE OR LARGER...AND TO A LESSER EXTENT WINDS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY MOVE FROM NORTHEASTERN NEW MEXICO INTO THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND NORTHWESTERN SOUTH PLAINS LATE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY.
In the hours before
Local storm report, Jun 1, 7:01 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
701 PM CDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 8 N MACKENZIE RESERVOIR 34.66N 101.45W
06/01/2012 E1.75 INCH BRISCOE TX CITY OFFICIAL
&&
EVENT NUMBER LUB1200272
JMSpecial weather statement, Jun 1, 7:14 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
714 PM CDT FRI JUN 1 2012
TXZ026-020045-
CHILDRESS-
714 PM CDT FRI JUN 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHILDRESS COUNTY...
AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL CHILDRESS COUNTY...MOVING EAST
AT 25 MPH.
NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE
POSSIBLE WITH THIS STORM.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3474 9999 3463 9999 3456 10000 3456 9999
3451 9999 3465 10020 3475 10020 3475 10000
TIME...MOT...LOC 0014Z 291DEG 22KT 3471 10014
JDVSpecial weather statement, Jun 1, 8:03 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
803 PM CDT FRI JUN 1 2012
TXZ026-020130-
CHILDRESS-
803 PM CDT FRI JUN 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILDRESS COUNTY...
AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN CHILDRESS COUNTY...MOVING
SOUTHEAST AT 10 MPH.
NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3474 9999 3463 9999 3456 10000 3456 9999
3448 9999 3448 10000 3475 10017 3475 10000
TIME...MOT...LOC 0104Z 316DEG 10KT 3472 10004
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:14 PM CDT | Special Weather Statement | LUB | Childress | 31 min |
| Jun 1, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 53 min |
| Jun 1, 8:03 PM CDT | Special Weather Statement | LUB | Childress | 27 min |
| Jun 1, 8:10 PM CDT | Areal Flood Advisory | LUB | Briscoe, Swisher | 110 min |
| Jun 1, 8:58 PM CDT | Special Weather Statement | LUB | Briscoe | 32 min |
| Jun 2, 4:25 PM CDT | Special Weather Statement | LUB | Bailey | 20 min |
| Jun 2, 4:46 PM CDT | Special Weather Statement | LUB | Bailey | 14 min |
| Jun 2, 5:07 PM CDT | Special Weather Statement | LUB | Castro | 23 min |
| Jun 2, 5:17 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 28 min |
| Jun 2, 5:29 PM CDT | Special Weather Statement | LUB | Bailey | 31 min |
| Jun 2, 5:38 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 22 min |
| Jun 2, 5:46 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 29 min |
| Jun 2, 6:01 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 44 min |
| Jun 2, 6:26 PM CDT | Special Weather Statement | LUB | Castro | 34 min |
| Jun 2, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.